MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 20MM; WRIGHTS LANE SYNTHES USA PRODUCTS LLC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 20MM; WRIGHTS LANE SYNTHES USA PRODUCTS LLC
Model Number 201.770
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown when the significant displacement and mal-angulation of the radial head began.Additional product code: hrs.Original ex-plant dates are unknown.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that during the implantation procedure on (b)(6) 2015, the patient underwent an open treatment of left elbow dislocation with primary repair of anterior capsular avulsion injury, a left elbow radial head replacement for fracture and a left elbow primary repair of lateral ulnar collateral ligament.Once the injury was visible after suitable incision was made, the surgeon found an obvious clear somatic avulsion of the lateral ulnar collateral ligament off the humoral attachment point, but this appeared to be intact distally on the ulna.Radial head fracture showed almost fragments.After cleaning the wound site for better visualization of the operating site, the articular surface was lagged back together with two (2) 2.0 mm lag screws, with heads countersunk.This now stabilized the articular blocks, was dis-impacted and then a radial head locking plate was applied.Additional lateral radiographs after the provisional stabilization showed a near-perfect reduction; however, the elbow was with the elbow being fully supinated or at least in neutral position.Without realizing this, the surgeon proceeded to stabilize it fully with combination of three (3) nonlocking screws in the shaft and five (5) locking screws in the head.Upon taking full-rotational images of the radial head in full pronation and supination, the surgeon finally realized that there was still a moderate degree of apex posterior mal-angulation which caused the anterior portion of the radial head in position of extension and did not provide adequate buttress to prevent posterior subluxation as would be necessary in the face of a multi-ligament elbow dislocation.As per the surgeon, further dis-impaction on the other hand, would have left one side of the radial head with a large fracture gap spanned by this plate construct and this would not be appropriate for the patient.Hence, the surgeon proceeded to provisionally fixate the lateral ulnar collateral ligament.The center rotation of distal humerus was identified and one (1) 3.5 mm arthrex titanium corkscrew was inserted until fully seated in bone.Once this construct was complete, the surgeon again evaluated elbow for stability.With maximal supination and extension, it still wanted to subluxate posteriorly because of the still impacted position of the anterior radial head.Radiographs taken to compare the fractured elbow and the other elbow confirmed that the alignment was not anatomically congruently reduced.Surgeon believed that any further realignment to osteosynthesis of the radial head and neck would be unsatisfactory to the patient and would likely cause nonunion.He aborted with the osteosynthesis of the radial neck and head, and further proceeded to radial head replacement.At this point, all implanted hardware was removed, which included the eight (8) 2.4 mm screws.Further, the surgeon restored a symmetric position of the ulnar variance with the contralateral wrist radiographs and to maintain stability of the elbow, and repaired the anterior capsular structures.Finally, the radial head prosthesis was placed in an excellent position and was confirmed with fluoroscopic images.Medial ligamentous avulsion injuries which were likely present were not repaired by the surgeon since the elbow was grossly stable.More radiographs confirmed minimal anterior subluxation still present and was noticed only with maximal pronation.The patient tripped over a trailer hitch and landed on his outstretched left elbow on (b)(6) 2015, he sustained a terrible triad fracture dislocation.X-rays taken on (b)(6) 2015 at the emergency department follow-up showed a comminuted left radial head fracture with a slight displacement visible in the ap view, and more displacement visible in the lateral view.Over time, the patient developed progressive lucency around the stem of the radial head prosthesis with proximal bone resorption consistent with a loose implant.The patient¿s pain kept worsening, as did the radiographic signs of loosening.On (b)(6) 2015, the patient presented to the hospital after his fall, and underwent a closed manipulative reduction of his elbow dislocation which was moderately stable after the reduction, particularly when splinted.Subsequently, on an unknown day between (b)(6) 2015, the patient presented to the surgeon¿s office with significant displacement and malangulation of the radial head.This predisposed him to recurrent elbow dislocation with early motion.During the surgery, the surgical wound was then stitched, and procedure completed successfully.It was unknown if there was a surgical delay.Patient outcome was stable and was found to have intact sensation median, ulnar , and radial nerve distributions.Patient had good motor function of median, anterior, interosseous, radial and ulnar nerve distributions.This report is for one (1) 2.4mm cortex screw slf-tpng with t8 stardrive recess 18mm.Concomitant devices reported: radial head locking plate(part#-unknown, lot#-unknown, quantity-1), 3.5 mm arthrex titanium corkscrew(part#-unknown, lot#-unknown, quantity-1).This complaint involves ten(10) devices.This report is 8 of 10 for (b)(4).

Brand Name
2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 20MM
Common Device Name
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7986675
Report Number2939274-2018-54499
Device Sequence Number182911
Product Code HWC
UDI-Device Identifier10886982142788
UDI-Public(01)10886982142788
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number201.770
Device Catalogue Number201.770
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR